Alert archive / Colorado / Red Flag Warnings in 2008

Red Flag Warning 13, NWS Grand Junction, CO

May 20, 20084 counties in Colorado

NWS Grand Junction, CO issued this red flag warning at May 20, 2008, 3:07 PM MDT for 4 counties in Colorado. It took effect at May 21, 2008, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 20, 2008, 3:07 PM MDT (21:07 UTC)
In effect from
May 21, 2008, 11:00 AM MDT
Expired
May 21, 2008, 6:48 PM MDT
In force
8 hr
Issued by
NWS Grand Junction, CO

Counties Dolores County, CO, La Plata County, CO, Montezuma County, CO, San Miguel County, CO

The radar

The Grand Junction radar (KGJX), 163 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2008-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2008-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3001 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KGJT 202107
RFWGJT

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
307 PM MDT TUE MAY 20 2008

COZ207-210515-
/O.UPG.KGJT.FW.A.0007.080521T1800Z-080522T0200Z/
/O.NEW.KGJT.FW.W.0013.080521T1700Z-080522T0200Z/
DURANGO FORECAST AREA-
307 PM MDT TUE MAY 20 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY 
FOR SOUTHWEST COLORADO ZONE 207 BELOW 7000 FEET FOR STRONG 
SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT
WEDNESDAY. THIS REPLACES THE FIRE WEATHER WATCH...WHICH IS NO
LONGER IN EFFECT.

SOUTHWEST WINDS WILL DEVELOP EARLY WEDNESDAY AHEAD OF A COLD
FRONT THAT WILL APPROACH FROM THE WEST. THE SOUTHWEST WIND WILL
INCREASE TO 20 TO 25 MPH WITH GUSTS TO 45 MPH DURING THE
AFTERNOON...THEN PERSIST INTO THE EARLY EVENING. RELATIVE HUMIDITY
VALUES OF 10 TO 15 PERCENT WILL COMBINE WITH THE STRONG WINDS TO
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH WEDNESDAY
AFTERNOON. THE COLD FRONT WILL MOVE THROUGH THE FOUR CORNERS AREA 
BY EARLY THURSDAY MORNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
4 follow-up statements
000 
WWUS85 KGJT 210505
RFWGJT

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1105 PM MDT TUE MAY 20 2008

COZ207-211500-
/O.CON.KGJT.FW.W.0013.080521T1700Z-080522T0200Z/
DURANGO FORECAST AREA-
1105 PM MDT TUE MAY 20 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
WEDNESDAY FOR SOUTHWEST COLORADO ZONE 207 BELOW 7000 FEET 
FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
WEDNESDAY. 

SOUTHWEST WINDS WILL DEVELOP EARLY WEDNESDAY AHEAD OF A COLD
FRONT THAT WILL APPROACH FROM THE WEST. THE SOUTHWEST WINDS WILL
INCREASE TO 20 TO 25 MPH WITH GUSTS TO 45 MPH DURING THE
AFTERNOON...THEN PERSIST INTO THE EVENING. RELATIVE HUMIDITY
VALUES OF 10 TO 15 PERCENT WILL COMBINE WITH THE STRONG WINDS TO
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH WEDNESDAY
AFTERNOON. THE COLD FRONT WILL MOVE THROUGH THE FOUR CORNERS AREA
LATE WEDNESDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KGJT 211449
RFWGJT

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
849 AM MDT WED MAY 21 2008

COZ207-212300-
/O.CON.KGJT.FW.W.0013.080521T1700Z-080522T0200Z/
DURANGO FORECAST AREA-
849 AM MDT WED MAY 21 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR SOUTHWEST COLORADO ZONE 207 BELOW 7000 FEET 
FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR SOUTHWEST COLORADO ZONE 207 BELOW 7000 FEET 
FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY.

SOUTHWEST WINDS WILL DEVELOP EARLY WEDNESDAY AHEAD OF A COLD
FRONT THAT WILL APPROACH FROM THE WEST. THE SOUTHWEST WINDS WILL
INCREASE TO 20 TO 25 MPH WITH GUSTS TO 45 MPH DURING THE
AFTERNOON...THEN PERSIST INTO THE EVENING. RELATIVE HUMIDITY
VALUES OF 10 TO 15 PERCENT WILL COMBINE WITH THE STRONG WINDS TO
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH WEDNESDAY
AFTERNOON. THE COLD FRONT WILL MOVE THROUGH THE FOUR CORNERS AREA
LATE WEDNESDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KGJT 212050
RFWGJT

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
250 PM MDT WED MAY 21 2008

COZ207-220200-
/O.CON.KGJT.FW.W.0013.000000T0000Z-080522T0200Z/
DURANGO FORECAST AREA-
250 PM MDT WED MAY 21 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR SOUTHWEST COLORADO ZONE 207 BELOW 7000 FEET 
FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR SOUTHWEST COLORADO ZONE 207 BELOW 7000 FEET FOR STRONG
SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY.

SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON AND THIS EVENING AHEAD
OF A COLD FRONT THAT IS APPROACHING FROM THE WEST. SOUTHWEST WINDS OF
20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO PERSIST INTO THE
EVENING. RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT WILL COMBINE
WITH THE STRONG WINDS TO CREATE THE POTENTIAL FOR EXPLOSIVE FIRE
GROWTH THROUGH WEDNESDAY EVENING. THE COLD FRONT WILL MOVE THROUGH THE
FOUR CORNERS AREA LATE WEDNESDAY NIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KGJT 220048
RFWGJT

RED FLAG WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
648 PM MDT WED MAY 21 2008


COZ207-220200-
/O.CAN.KGJT.FW.W.0013.000000T0000Z-080522T0200Z/
DURANGO FORECAST AREA-
648 PM MDT WED MAY 21 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
RED FLAG WARNING. 

MOISTURE HAS DRAMATICALLY INCREASED OVER SOUTHWEST COLORADO EARLY
THIS EVENING. RELATIVE HUMIDITY VALUES HAVE CLIMBED ABOVE 30 TO
35 PERCENT AT MOST LOCATIONS BY BY 1830 MDT. THEREFORE THE RED
FLAG WARNING HAS BEEN CANCELLED. IN ADDITION...WHILE WINDS REMAIN
GUSTY...THEY HAVE MODERATED AND WILL CONTINUE TO DIMINISH THROUGH
THE EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at May 20, 2:59 PM MDT, 8 minutes earlier.

Area forecast discussion, May 20, 2:59 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
259 PM MDT TUE MAY 20 2008

...RIVER FLOODING UNDERWAY...
...RED FLAG CONDITIONS WEDNESDAY OVER SOUTHWEST COLORADO...
...WINTER WEATHER RETURNS TO THE MOUNTAINS WEDNESDAY NIGHT AND
THURSDAY...

.SHORT TERM...TONIGHT THROUGH THURSDAY...
MAJOR CHANGES IN STORE FOR THE FORECAST AREA OVER THE NEXT 36 HOURS
AS A STRONG SPRING STORM DIGS INTO THE GREAT BASIN.

TONIGHT...MILD CONDITIONS IN STORE WITH UPPER LEVEL RIDGE SHIFTING
EAST. BLANKET OF HIGH CLOUDS WILL HELP KEEP THE HEAT IN OVERNIGHT...
WITH MIN TEMPS COMING IN WELL ABOVE NORMAL. WILL ALSO BE DEALING
WITH ISOLATED THUNDERSTORMS THIS EVENING AS THEY ROLL OFF THE
HIGHER TERRAIN IN CENTRAL UTAH. THIS ACTIVITY IS EXPECTED TO LINGER
THROUGH MID-EVENING...BEFORE DISSIPATING WITH LOSS OF DAYTIME
HEATING.

WEDNESDAY...INCREASING SOUTHWESTERLY FLOW DEVELOPS OVER THE
FORECAST AREA AS THE DEVELOPING GREAT BASIN LOW SETTLES INTO THE
REGION. THIS WILL ALLOW A COLD FRONT TO SLIDE THROUGH MUCH OF
EASTERN UTAH DURING THE MORNING HOURS...BEFORE STALLING OUT NEAR
THE COLORADO UTAH STATE LINE. BREEZY TO WINDY CONDITIONS WILL PREVAIL
ACROSS MUCH OF WESTERN COLORADO...AND WITH LOW RELATIVE HUMIDITY
VALUES ACROSS EXTREME SOUTHWEST COLORADO...RED FLAG CONDITIONS WILL
EXIST.

WEDNESDAY NIGHT AND THURSDAY...EXPECT THE UPPER LOW TO REMAIN PARKED
OVER SOUTHERN UTAH THROUGH THE PERIOD. COLDER AIR FILTERS THROUGH
THE FORECAST AREA...DROPPING SNOW LEVELS TO AROUND 8000 FEET IN
NORTHEAST UTAH. IN ADDITION...BEST MOISTURE AND LIFT WILL EXIST IN
THIS AREA...RESULTING IN THE POTENTIAL FOR HEAVY SNOWFALL FOR THE
EASTERN UINTA MOUNTAINS. EARLY THINKING IS THAT WE SHOULD SEE
ANYWHERE FROM 6 TO 12 INCHES IN THIS AREA. THEREFORE...HAVE DECIDED
TO ISSUE A WINTER STORM WATCH STARTING WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. SNOW ALSO POSSIBLE FOR THE COLORADO MOUNTAINS...
ALTHOUGH BEST MOISTURE WILL BE CLOSER TO THE LOW...OVER FAR WESTERN
COLORADO AND EASTERN UTAH. POPS HAVE BEEN BOOSTED SUBSTANTIALLY TO
ACCOUNT FOR MORE WIDESPREAD PRECIPITATION FROM MIDNIGHT WEDNESDAY
UNTIL NOON THURSDAY. TEMPERATURES WILL BE MUCH COOLER ON THURSDAY...
WITH MANY AREAS RUNNING SOME 20 TO 30 DEGREES COLORADO FROM DAYTIME
HIGHS ON WEDNESDAY.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
UPPER LEVEL TROUGH/LOW WILL DOMINATE THE INTERIOR WEST THROUGH SAT
BEFORE MODELS BREAK IT DOWN AND LIFT IT NORTHWARD SUN AND MON. UNTIL
THAT HAPPENS...HOWEVER...EMBEDDED SHORTWAVES ROTATING AROUND IT WILL
REQUIRE KEEPING SOME MENTION OF SHOWERS IN THE FORECAST. GFS/ECWMF
CONTINUE VACILLATING IN TIMING/LOCATION OF THESE FEATURES...MAKING
IT DIFFICULT TO GET REAL SPECIFIC IN THE FORECAST. DID RAISE POPS
THU NIGHT BUT MADE LITTLE CHANGE TO THE CURRENT FORECAST OTHERWISE.
DRIER WEATHER EXPECTED BY TUE.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY AFTERNOON. ISOLATED
STRONG WIND GUSTS EXPECTED THROUGH EARLY THIS EVENING UNDER HIGH
BASED CUMULUS WITH VIRGA OR ISOLATED THUNDERSTORMS. INCREASING
SOUTHWEST FLOW OVER THE AREA AS A COLD FRONT MOVES ACROSS UTAH AND
REACHES KVEL AROUND 12Z WEDNESDAY. THIS FRONT WILL BE SLOW TO MOVE
ACROSS WESTERN COLORADO...NOT REACHING OUR EASTERN ZONES UNTIL LATE
WEDNESDAY EVENING. AREAS OF RAIN AND SNOW DEVELOP WEDNESDAY NIGHT...
WITH LOWERING CIGS. THIS WILL BRING MORE MVFR AND IFR CONDITIONS TO
THE AREA...ESPECIALLY ACROSS EASTERN UTAH WEDNESDAY NIGHT AND
THURSDAY.

&&

.HYDROLOGY...
THE ABOVE NORMAL TEMPERATURES ARE RESULTING IN RUNOFF CONCERNS AS
MOUNTAIN SNOWPACK MELTS. MANY RIVERS...STREAMS AND CREEKS ARE
RUNNING NEAR OR SLIGHTLY ABOVE BANKFULL LEVELS. NUMEROUS RIVER
FLOOD WARNINGS AND ADVISORIES REMAIN IN EFFECT FOR MUCH OF EASTERN
UTAH AND WESTERN COLORADO. RIVER UNDER WARNINGS INCLUDE...THE ELK
RIVER NEAR MILNER IN ROUTT COUNTY...THE YAMPA NEAR DEERLODGE PARK
IN MOFFAT COUNTY...AND THE EAST RIVER AT ALMONT IN GUNNISON COUNTY.
MODEL FORECASTS INDICATE MORE WATERWAYS WILL MEET OR EXCEED BANKFULL
THROUGH MID WEEK WITH POTENTIAL FOR MORE FLOODING. A FLOOD WATCH
CONTINUES FOR THE GREEN RIVER NEAR JENSEN. SEE DENFLWGJT...DENFLSGJT
AND DENFFAGJT FOR MORE INFORMATION OR VISIT WEATHER.GOV/GJT.

&&

.FIRE WEATHER...THE SOUTHWEST FLOW ALOFT WILL INTENSIFY TONIGHT AS A
STORM SYSTEM DIGS TOWARD THE GRT BASIN. EXPECT GOOD THERMAL BELT
FORMATION AGAIN TONIGHT. MOST AREAS WITHIN AND ABOVE THE THERMAL
BELT SHOULD EXPERIENCE MODERATE SOUTHWEST WINDS. A DEEP TROF OF LOW
PRESSURE WILL BECOME ESTABLISHED OVER THE GRT BASIN WEDNESDAY WHICH
WILL PRODUCE STRONG SOUTH-SOUTHWESTERLY WINDS AT THE SURFACE. IT
ALSO APPEARS THAT SW COLORADO WILL BE IN THE DRY SLOT PRECEDING THIS
STORM. EXPECT WINDS TO EXCEED RFW CRITERIA AND HUMIDITIES TO BE
BELOW 15%...AS A RESULT WILL UPGRADE THE FIRE WATCH TO A RED FLAG
WARNING IN ZONE 207 BELOW 7000 FEET.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...FLOOD WARNINGS FOR THE ELK RIVER NEAR MILNER IN ROUTT COUNTY
       AND THE YAMPA RIVER NEAR DEERLODGE PARK IN MOFFAT COUNTY
       AND THE EAST RIVER AT ALMONT IN GUNNISON COUNTY UNTIL
       CANCELLED.
      RED FLAG WARNING SOUTHWEST COLORADO BELOW 7000 FEET ZONE 207
       WEDNESDAY 1100 AM THROUGH 800 PM.
.UT...FLOOD WATCH FOR THE GREEN RIVER NEAR JENSEN IN UINTAH
       COUNTY THROUGH FRIDAY.
      WINTER STORM WATCH FOR THE EASTERN UINTA MOUNTAINS ABOVE 8000
       FEET FOR WEDNESDAY NIGHT AND THURSDAY MORNING.

SHORT TERM.....JDC
LONG TERM......JAD
AVIATION.......JDC
HYDROLOGY......JDC
FIRE WEATHER...MC
Hazardous weather outlook, May 20, 5:56 AM MDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
556 AM MDT TUE MAY 20 2008

COZ001>014-017>023-UTZ022>025-027>029-211200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
556 AM MDT TUE MAY 20 2008

...A NUMBER OF FLOOD WARNINGS AND WATCHES ARE IN EFFECT FOR
PORTIONS OF RIVERS AND CREEKS IN WESTERN COLORADO AND EASTERN UTAH...

 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

VERY WARM TEMPERATURES WILL CONTINUE TO PRODUCE ACCELERATED SNOWMELT
IN THE MOUNTAINS. THIS WILL RESULT IN INCREASING FLOWS ON CREEKS...
STREAMS AND RIVERS. FLOOD WARNINGS ARE IN EFFECT FOR THE ELK RIVER
NEAR MILNER IN ROUTT COUNTY...AND THE YAMPA RIVER AT DEERLODGE PARK
IN MOFFAT COUNTY OF NORTHWEST COLORADO. A FLOOD WARNING IS ALSO IN
EFFECT FOR THE EAST RIVER AT ALMONT IN GUNNISON COUNTY OF WEST
CENTRAL COLORADO. IN NORTHEAST UTAH...THE GREEN RIVER NEAR JENSEN
REMAINS UNDER A FLOOD WATCH. OTHER WATERWAYS CURRENTLY NOT UNDER
WATCHES OR WARNINGS MAY BE ABOVE BANKFULL AND RESULT IN MINOR
FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CREEKS...STREAMS AND RIVERS WILL CONTINUE TO HAVE SIGNIFICANT RISES
AND SOME WATERWAYS WILL EXCEED BANKFULL AND FLOOD STAGE. AS A
RESULT...FLOOD WATCHES AND WARNINGS WILL CONTINUE FOR SOME AREAS
THROUGH THE END OF THE WEEK. OUTDOOR ENTHUSIASTS SHOULD USE CAUTION
WHEN RECREATING NEAR CREEKS...STREAMS AND RIVERS AS FLOWS WILL BE
COLD AND SWIFT.

THE CHANCE FOR SHOWERS AND THUNDERSTORMS...WITH SNOW AT THE HIGHER
ELEVATIONS...WILL INCREASE BY WEDNESDAY EVENING AS THE NEXT STORM
SYSTEM DEVELOPS OVER THE INTERMOUNTAIN WEST. UNSETTLED AND COOLER
CONDITIONS WILL THEN CONTINUE AS THIS SYSTEM STALLS OVER THE WEST
THROUGH THE WEEKEND.

VISIT THE GRAND JUNCTION NATIONAL WEATHER SERVICE WEB SITE AT:
WEATHER.GOV/GJT FOR THE LATEST INFORMATION REGARDING WATCHES
AND WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 4:51 AM MDTRiver Flood WarningGJTGunnison58 hr
May 20, 11:27 AM MDTRiver Flood AdvisoryGJTEagle3 days
May 20, 11:27 AM MDTRiver Flood AdvisoryGJTGarfield3 days
May 20, 11:27 AM MDTRiver Flood AdvisoryGJTDelta5 days
May 20, 11:27 AM MDTRiver Flood AdvisoryGJTRio Blanco36 days
May 20, 11:27 AM MDTRiver Flood AdvisoryGJTDelta, Dolores, Eagle, Garfield, Mesa, Montezuma and 2 more5 days
May 20, 11:27 AM MDTRiver Flood AdvisoryGJTMesa5 days
May 20, 11:27 AM MDTRiver Flood AdvisoryGJTMesa5 days
May 20, 11:27 AM MDTRiver Flood AdvisoryGJTEagle, Garfield3 days
May 20, 11:27 AM MDTRiver Flood AdvisoryGJTEagle3 days
May 20, 11:27 AM MDTRiver Flood AdvisoryGJTDolores, Montezuma3 days
May 20, 11:27 AM MDTRiver Flood AdvisoryGJTEagle, Garfield19 days

Nearby

Red Flag Warnings in Colorado, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.